MAUDE Adverse Event Report: MIO¿; INSET II 46/6 PCC BLUE

MIO¿; INSET II 46/6 PCC BLUE
Lot Number 5272018
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.It was reported that on (b)(6) 2019, the patient experienced high blood glucose level and blood glucose level was high as 400 mg/dl.It was realized that this event occurred due to a bent cannula and the site location was her right upper buttock and had sufficient sub-q tissue where set was inserted.Therefore, the entire set was changed and delivered insulin via pens.Reportedly, bent cannula occurred on second day of use.On (b)(6) 2019, the patient was at school, the patient experienced abdominal pain, vomiting and her blood glucose level reading was around 405 mg/dl.Moreover, her urine tests indicated large amounts of ketones due to which, on the same day at 09:00 am, the patient was immediately rushed to the emergency, where the set portion of the infusion set was taken out and it was noticed that the cannula was bent again.The patient was subsequently hospitalized and possibly received two bags of saline, fast acting insulin and zofran for vomiting.It was also stated that on (b)(6) 2019 the site location was upper right arm.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.
 
Event or Problem Description
On 28-nov-2019: follow up information was submitted because result of complaint investigation of the returned used devices (2 sets) showed that the soft cannula was kinked at the tip and in the other 1 set the soft cannula was kinked at the tip and the pcc connector needle was clogged by insulin.Based on the result: method, result and conclusion codes were updated.Unomedical reference number (b)(4).Event occurred in the united states.It was reported that on (b)(6) 2019, the patient experienced high blood glucose level and blood glucose level was high as 400 mg/dl.It was realized that this event occurred due to a bent cannula and the site location was her right upper buttock and had sufficient sub-q tissue where set was inserted.Therefore, the entire set was changed and delivered insulin via pens.Reportedly, bent cannula occurred on second day of use.On (b)(6) 2019, the patient was at school, the patient experienced abdominal pain, vomiting and her blood glucose level reading was around 405 mg/dl.Moreover, her urine tests indicated large amounts of ketones due to which, on the same day at 09:00 am, the patient was immediately rushed to the emergency, where the set portion of the infusion set was taken out and it was noticed that the cannula was bent again.The patient was subsequently hospitalized and possibly received two bags of saline, fast acting insulin and zofran for vomiting.It was also stated that on (b)(6) 2019 the site location was upper right arm.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO¿
Common Device Name
INSET II 46/6 PCC BLUE
MDR Report Key9096455
Report Number3003442380-2019-01816
Device Sequence Number2657269
Product Code FPA
UDI-Device Identifier05705244007314
UDI-Public05705244007314
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/01/2022
Device Lot Number5272018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/28/2019
Patient Sequence Number1